Various symptoms


#1
Hi,I'm not sure about the format here! I last wrote about a year agowhen iwas in the early stages of diagnosis. During the last few months i seem to have deteriorated quite a bit.To put you sort of in the picture i am 63, pd was a year ago, i haven,t the shakes but am stiff on my right side. i have increased my meds to 10mg ropinorole (Requip) and under a consultant quite recently had Sinemet but decided against it when it (so i thought) made me giddy and worse memory problems. \i recently have a lot of problems with memory and falls -i have several falls eachday,.the parkinson's uk nurse is quite worried about me and is trying to step up the consultant's appt. (I am an australian by birth) My question is: does anyone else have similar symptoms and if so, how are they dealing with them??

#2
hi
i found levadopa had the opposite effect, perhaps it was just coincidence? might be worth a second try as it is the main treatment.
cheers from NSW.

#3
I have found that my first encounter with levodopa, and in fact almost any new medication, makes me feel worse than I did before. Perseverance, or a short break from it, and it usually comes right in the end. Conclusion? Nothing comes easy in this game.

#4
HI I inherited PD from my Grandmother, I was diagnosed over 33 years ago. I am not sure I can remember what I took at first, but for a long time I have been taking mainly Sinemet and now sinemet plus.also
o,I have just started on Prampexol, with no problems so far.Along the way, I have lost a kidney to cancer and I am still here . I have the occasional fall, but nothing serious. I do get a certain amount of either body movement or head movement. But my Parkinsons nurse said the Prampexol would help with that once it gets into my system.

Good Luck, hope all goeswell for you in te future.

#5
thanks turnip, oldun & blueangel for your comments. Much appreciated. b.t.w. I am an Adelaidean, turnip!

#6
always thought adelaide was the best capital but our attempts to go there never worked out. intend to go there one day for the wagner ring cycle before i kick the bucket.

#7
ps just out of curiosity are your falls trips or do you fall backwards?

#8
thanks for message, turnip. my falls tend towards one side than the other (my weak,right side), and more backwards than forwards, Why? Do you have them?

Adelaide is a nice,quiet city cf Sydney which is bustling! I am living in England......

#9
my husband has always taken Sinemet up to Sinemet plus but 6 Months ago reduced them to the 100mg because I didn't think they were making him any better . On top of that he is switching off as he is talking and drooling terribly

#10
thanks, Johnnie, for your comments. By the way,has he been off the sinemet for a while now, and if so has the talking etc gone back to normal?

#11
falling backwards tends to mean its a balance problem more than a walking one.

#12
No to be honest it's not made any difference ., he also leans backwards and I think it Ne of the biggest problems as far as walking is concerned although he usually complains that it s the pain in his kneecaps making it worse . He has had two ops on the same knee which have also not made any difference .


His next appt is the beginning of June but I dare say we will come away with. them telling us he is doing ok . !!!!!!,

#13
Sorry to sound so negative . I don't usually give up so easily lol

#14
it may be a balance problem rather than walking - I tend to stiffen up on my RHS now that I think about it.But it happens at any time and situation - more so when I'm hungry! I'm badly bruised on both sides, particularly my RHS - though I'm more concerned about my loss of memory....

#15
I support Turnip's suggestion of making l-dopa your main drug. In my experience the DA could cause the side effects you are experiencing. I used to fall backwards, during my pre-drug years. What a small world it is! I was surprised to read you are an Aussie, Turnip. I live in Devon, UK, but frequently travel to NSW to visit step-daughters. Is your neurologist Sydney based? Sally.